Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 3, 2015, 8:15 AM CDT for 7 counties in Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 8:15 AM CDT (13:15 UTC)
- Expired
- Jul 3, 2015, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:00 AM CDT | HEAVY RAIN 5.25 | New Albany, MS | STORM TOTAL THROUGH 9AM CDT. |
| Jul 3, 9:35 AM CDT | HEAVY RAIN 6.32 | 5 E New Albany, MS | RAINFALL TOTAL THROUGH 935AM CDT. |
| Jul 3, 11:25 AM CDT | FLASH FLOOD | New Albany, MS | MULTIPLE ROADS CLOSED ACROSS THE COUNTY. CR115, CR45, CR51, HIGHWAY 178, CR238, CR16, CR180, CR180. COUNTY ROAD 238 IS COMPLETELY CLOSED AND LIKELY WASHED OUT IN AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
052
WGUS54 KMEG 031315
FFWMEG
MSC009-071-081-093-117-139-145-031615-
/O.NEW.KMEG.FF.W.0064.150703T1315Z-150703T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
815 AM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 1115 AM CDT
* AT 814 AM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONEVILLE...NEW ALBANY...HOLLY SPRINGS...RIPLEY...BALDWYN...
SALTILLO...GUNTOWN...BLUE MOUNTAIN...ECRU...ETTA...CAMBRIDGE...
BLAIR...NEW HARMONY...WHEELER...KEOWNVILLE...BETHLEHEM...PRATTS
FRIENDSHIP...PINEDALE...GRAVESTOWN AND SHERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3435 8883 3436 8883 3436 8893 3438 8893
3437 8939 3486 8942 3462 8854 3434 8854
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:16 AM CDT, 59 minutes earlier.
Area forecast discussion, Jul 3, 7:16 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 716 AM CDT FRI JUL 3 2015 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUL 3 2015/ DISCUSSION... THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS. THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT. BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND SOUTH OF THE FRONT. SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY OF THE UPPER TROF AXIS. UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED BY SCATTERED AFTERNOON THUNDERSTORMS. PWB .AVIATION... 12Z TAF CYCLE TSRA WILL CONTINUE TO MOVE THROUGH KTUP AND KMEM THIS MORNING. MVFR AND IFR CONDITIONS CAN BE EXPECTED AT BOTH SITES AS THE MORNING CONTINUES. VCTS AND TSRA ARE PROBABLE AT ALL FOUR TAF SITES THROUGHOUT THE TAF PERIOD DUE TO AN APPROACHING DISTURBANCE. THE HRRR KEEPS TSRA OVER THE REGION FOR MOST OF THE DAY. CONFIDENCE IN TIMING WITH TS THIS EVENING AND TONIGHT IS LOW AT THIS POINT. WINDS WILL BE GUSTY AND FROM THE SOUTH. JPM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 3, 3:18 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 318 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AREA. PWB
In the hours before
Special weather statement, Jul 3, 5:55 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT FRI JUL 3 2015
MSZ016-017-023-024-031130-
LEE MS-CHICKASAW MS-ITAWAMBA MS-MONROE MS-
555 AM CDT FRI JUL 3 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 630 AM CDT FOR...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 555 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED OVER EVERGREEN...OR 8 MILES SOUTHWEST OF FULTON...MOVING
EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN LEE...NORTHEASTERN CHICKASAW...SOUTHERN
ITAWAMBA AND MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3399 8886 3430 8847 3428 8818 3375 8825
3375 8832 3372 8833
TIME...MOT...LOC 1055Z 289DEG 47KT 3416 8847The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:13 AM CDT | Flash Flood Warning | MEG | Benton, Itawamba, Lafayette, Lee, Marshall, Prentiss and 3 more | 3 hr |
| Jul 3, 5:10 AM CDT | Flash Flood Warning | MEG | Calhoun, Itawamba, Lafayette, Lee, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 5:17 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 3, 5:55 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 35 min |
| Jul 3, 7:52 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 6 hr |
| Jul 3, 8:31 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 34 hr |
| Jul 3, 8:31 AM CDT | Special Weather Statement | MEG | Monroe | 44 min |
| Jul 3, 8:59 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 9 hr |
| Jul 3, 9:13 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Jul 3, 9:30 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc | 3 hr |
| Jul 3, 10:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 30 min |
| Jul 3, 11:09 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 11:10 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 56 hr |
| Jul 3, 11:30 AM CDT | River Flood Warning | MEG | Lee | 22 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 68 hr |
| Jul 3, 4:57 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 6 hr |
| Jul 3, 5:11 PM CDT | Areal Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 5:58 PM CDT | Areal Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.